MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the.
 
Event or Problem Description
The customer reported that the spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc (peripherally inserted central catheter) broke right below the orange hub of the device, at the connection between the orange hub and the clear line.The picc was placed on (b)(6) 2017 and the break was discovered by the patient contact on (b)(6) 2017.The break was described to be an incomplete break, as the orange hub itself was still intact.The patient contact covered the area with tegaderm, and was instructed to bring the patient in for examination.The patient was admitted for line replacement.The patient was receiving infusions of caspofungin and ambisome.A device was received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.One used device was returned.Biomatter was evident on the exterior of the device.A split in the clear extension tube, near the orange hub was noted.The failure was able to be duplicated.Room temperature water hand injected into the orange lumen produced a slow leak.The length, outer diameter, and inner diameter of the orange hub of the extension tubing were all within specification.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record of the finished product shows no nonconforming events.A review of the device history records for the internal components showed non-conformances; however, all non-conforming product was scrapped prior to completion of the final lot.There were no other reported complaints for this lot number.Based on the provided information, inspection of the returned product, and the results of our investigation; a definitive root cause could not be determined.However, measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7126301
Report Number1820334-2017-04373
Device Sequence Number13755686
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)180831(10)7778600
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR